MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND TAPERED DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS LEGEND TAPERED DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number F2/8TA23S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the devices were not returned.If the devices are returned in the future, product analysis may be performed.The user manual contains the following warning ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.¿ we will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that five tools were broken during a craniotomy procedure.On follow-up, it was confirmed that there was no patient or staff impact.Additional information is being requested regarding product return.
 
Additional Manufacturer Narrative
Report confirmed.Only four out of five tools were received used and fractured.One out of the four tools returned only included the proximal piece of the tool (fluted spiral end).It was also noted that the fracture location adjacent to tool exit from attachment, point with greatest stress in bending.The most likely cause of failure is fatigue in plane bending which causes tool fracture.If information is provided in the future, a supplemental report will be issued.

Brand Name
LEGEND TAPERED DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key8895679
Report Number1625507-2019-00085
Device Sequence Number16225561
Product Code HBE
UDI-Device Identifier00643169766266
UDI-Public00643169766266
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2024
Device Model NumberF2/8TA23S
Device Catalogue NumberF2/8TA23S
Device Lot Number0217029912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date10/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1